High Wind, Stark
- When
- May 14, 2:10 AM CST to 2:30 AM CST
- Where
- Stark forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 46.811, -102.655 (the zone’s center; the record gives no point)
Strong winds developed along a west to east moving cold front.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Strong winds developed along a west to east moving cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 14, 12:22 AM CST, 1 hour 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 122 AM CDT TUE MAY 14 2013 .UPDATE... ISSUED AT 122 AM CDT TUE MAY 14 2013 A COLD FRONT WAS ALONG THE BORDER OF MONTANA AND NORTH DAKOTA...AND A CLUSTER OF SHOWERS AND THUNDERSTORMS AHEAD AND BEHIND THE FRONT WERE AFFECTING NORTHEASTERN MONTANA AND NORTHWESTERN NORTH DAKOTA. IN FACT...OUT AHEAD OF THE COLD FRONT...A PERSISTENT LINE OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING ACROSS DIVIDE AND WILLIAMS COUNTIES AT THIS TIME. THE UPPER LEVEL SHORTWAVE ASSOCIATED WITH THE CONVECTION IS PROGGED TO CONTINUE MOVING EAST ACROSS THE STATE. HAVE RAISED CHANCES OF THUNDERSTORMS TO LIKELY CATEGORY ACROSS THE NORTH FOR THE OVERNIGHT HOURS. OTHERWISE ANOTHER LINE OF SHOWERS WITH SOME ISOLATED THUNDER WAS PROGRESSING EASTWARD...EXTENDING FROM BOTTINEAU TO NEAR MCCLUSKY AND WING. UPDATE ISSUED AT 917 CDT MON MAY 13 2013 GIVEN THE 18 UTC NAM/GFS AND INCOMING 00 UTC NAM...DECIDED TO CHANGE THE HIGH WIND WATCH TO A WIND ADVISORY FOR ALL BUT SOUTHWEST NORTH DAKOTA. THE LATEST RUNS SUGGEST THAT A WEAKENING PRESSURE RISE BUBBLE AND 40-45 KTS AT THE TOP OF THE MIXED LAYER BEHIND THE COLD FRONT WILL ONLY ALLOW FOR SUSTAINED WINDS TO 35 MPH WITH GUSTS TO 50 MPH FOR MUCH OF THE AREA. DID MAINTAIN THE HIGH WIND WATCH FOR THE SOUTHWEST WHERE THERE MAY BE A BRIEF WINDOW TO REACH HIGH WIND CRITERIA TUESDAY MORNING WHEN ISALLOBARIC FORCING IS GREATEST. OTHERWISE FOR TONIGHT...CONTINUING TO MONITOR THUNDERSTORMS EAST OF GLASGOW...PROGGED TO REACH THE BORDER BY 330-400 UTC. HAVE HAD A COUPLE REPORTS OF GUSTS TO 60 MPH NEAR FORT PECK WITH THESE STORMS. WHILE THEY HAVE SHOWN A SLIGHT WEAKENING TREND...GIVEN THE HIGH BASES...EVAPORATIVE POTENTIAL AND STEEP LAPSE RATES THROUGH MUCH OF THE TROPOSPHERE...ISOLATED SEVERE WIND GUSTS CANNOT BE RULED OUT...ALONG WITH HEAT BURSTS AS THESE STORMS PROPAGATE GENERALLY ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA TONIGHT. UPDATE ISSUED AT 701 PM CDT MON MAY 13 2013 A CLUSTER OF THUNDERSTORMS CONTINUES TO SLOWLY INCREASE BETWEEN GLASGOW AND LEWISTOWN MONTANA...AND ARE PROGGED TO APPROACH THE BORDER WITH NORTHWEST NORTH DAKOTA AROUND 03-04 UTC. GIVEN THE HIGH BASES...EVAPORATIVE POTENTIAL AND STEEP LAPSE RATES THROUGH MUCH OF THE TROPOSPHERE...ISOLATED SEVERE WIND GUSTS CANNOT BE RULED OUT...ALONG WITH HEAT BURSTS AS THESE STORMS PROPAGATE GENERALLY ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA TONIGHT. GIVEN THE LATEST 18 UTC NAM AND GFS...IT APPEARS THAT MUCH OF THE AREA WILL HAVE A TOUGH TIME APPROACHING HIGH WIND WARNING SUSTAINED OR GUST CRITERIA ON TUESDAY AND MAY REPLACE MOST OR ALL OF THE WATCH WITH A WIND ADVISORY AT THE 10 PM UPDATE SHOULD TRENDS CONTINUE WITH THE 00 UTC RUNS. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 345 PM CDT MON MAY 13 2013 SEVERAL CONCERNS THIS AFTERNOON REGARDING WINDS AND FIRE WEATHER. WELL MIXED ATMOSPHERE THIS AFTERNOON ACROSS WEST AND CENTRAL NORTH DAKOTA. DEBATED ABOUT ISSUING HIGH WIND WARNING ACROSS THE SOUTHWEST FOR LATE TONIGHT AND TUESDAY. MODELS NOT IN COMPLETE AGREEMENT ON THE MAX WIND POTENTIAL. NAM BRINGS IN A 9 MB PRESSURE RISE BUBBLE ACROSS THE SOUTHWEST AROUND 12Z ASSOCIATED WITH A COLD FRONTAL PASSAGE. GEOSTROPHIC 1000 MB AND H850 WINDS INDICATE MARGINAL HIGH WIND WARNING...BUT BOUNDARY LAYER WINDS SUGGEST HIGH END WIND ADVISORY. GFS INDICATING SOMEWHAT LOWER WINDS AND HIGH END WIND ADVISORY WOULD BE APPROPRIATE FOLLOWING THE GFS. FOR NOW WILL CONTINUE WITH THE HIGH WIND WATCH DUE TO THE UNCERTAINTY. TONIGHT...STRONG ARM ADVECTION WILL SUPPORT SHOWERS AND SCATTERED THUNDERSTORMS MAINLY NORTH. THERE COULD BE SOME GUSTY WINDS WITH THE THUNDERSTORMS NORTHWEST DUE TO STRONG MID LEVEL WINDS. AT THIS TIME DID NOT MENTION SEVERE AS BELIEVE TO ISOLATED THREAT. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 345 CDT MON MAY 13 2013 THE FOCUS IN THE LONG TERM WILL BE ON THE TOTAL PRECIPITATION THURSDAY THROUGH THE WEEKEND...AND THE POTENTIAL FOR SEVERE WEATHER THURSDAY THROUGH SATURDAY. QUASI ZONAL FLOW ALOFT TUESDAY AND WEDNESDAY WILL TRANSITION TO RIDGING ALOFT THURSDAY OVER THE CENTRAL CONUS. LIKEWISE A TROUGH WILL DEVELOP OVER THE WESTERN CONUS THURSDAY AND WILL DEEPEN INTO SATURDAY. THIS WILL PROVIDE SOUTHWEST FLOW ALOFT FOR WESTERN AND CENTRAL NORTH DAKOTA THURSDAY INTO SATURDAY...AS THE UPPER LEVEL TROUGH PROPAGATES ACROSS THE ROCKIES AND INTO THE PLAIN STATES BY SUNDAY. MODELS ARE IN GOOD AGREEMENT ON THIS PATTERN AND ON THE ARRIVAL OF THE TROUGH OVER THE CENTRAL AND NORTHERN PLAINS. MODELS DURING THE 18 UTC THURSDAY TO 06 UTC SUNDAY TIME FRAME SHOW SEVERAL OPPORTUNITIES FOR PRECIPITATION OVER CENTRAL AND WESTERN NORTH DAKOTA. BEGINNING SUNDAY THE GFS AND EURO DIVERGE ON THE POSITION OF THE TROUGH. THE EURO HAS THE TROUGH STALLING OUT OVER THE CENTRAL AND NORTHERN PLAINS...WITH A CLOSED LOW FORMING DIRECTLY OVER NORTHERN NORTH DAKOTA. THIS SOLUTION KEEPS CHANCES FOR MODERATE RAINFALL OVER NORTHERN AND EASTERN NORTH DAKOTA INTO MONDAY NIGHT. THE GFS ON THE OTHER HAND PUSHES THE TROUGH FURTHER EAST BEFORE DEVELOPING A CLOSED LOW JUST NORTH OF MINNESOTA...WHICH HAS CENTRAL AND WESTERN NORTH DAKOTA ESSENTIALLY RAIN FREE FROM SUNDAY 18 UTC ON. THIS WILL BE CLOSELY MONITORED MOVING FORWARD...AS WPC HAS QPF VALUES JUST OVER AN INCH OVER NORTH DAKOTA FROM THURSDAY THROUGH SUNDAY. THIS WOULD BE SUFFICIENT RAINFALL TO INCREASE GREENNESS ACROSS THE STATE AND MINIMIZE FIRE WEATHER CONCERNS. AS FOR SEVERE WEATHER...THE FIRST CHANCE LOOKS TO BE THURSDAY AFTERNOON WEST FROM A FRONTAL BOUNDARY MOVING IN FROM EASTERN MONTANA. THERE WILL ALSO BE CHANCES ON FRIDAY AND SATURDAY SOUTH CENTRAL AND SOUTHWEST FROM A SURFACE LOW AND WARM FRONT SET UP IN SOUTH DAKOTA. OVER THIS TIME FRAME DEEP LAYER BULK SHEAR VALUES WILL BE IN THE 40 TO 50 KT RANGE WITH MOST UNSTABLE CAPE VALUES IN THE 1000 TO 2000 J/KG RANGE. THIS IS CERTAINLY ENOUGH FOR THUNDERSTORMS TO DEVELOP OVER WESTERN AND SOUTH CENTRAL NORTH DAKOTA...HOWEVER SEVERE WEATHER WILL ALMOST CERTAINLY BE LIMITED IN SOME RESPECT BY CLOUD COVER AND THE WIDESPREAD SHOWER ACTIVITY GOING ON DURING THIS TIME FRAME. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 122 AM CDT TUE MAY 14 2013 HAVE KISN AND KMOT IN VCTS FOR MUCH OF THE OVERNIGHT HOURS AS AREA OF SHOWERS AND THUNDERSTORMS MOVES EAST ACROSS THE STATE TONIGHT. COLD FRONT WAS AT THE BORDER OF MONTANA AND NORTH DAKOTA AND EXPECT WINDS TO BECOME WEST AND INCREASE AT KISN TONIGHT. BY 15Z MOST TAF SITES SHOULD SEE WEST WINDS INCREASING TO 20-30 KNOTS...AND BY 18Z NORTHWEST WINDS OF 25 TO 30 KNOTS FOR MUCH OF THE AFTERNOON BEFORE DECREASING AFTER 00Z. && .FIRE WEATHER... ISSUED AT 345 PM CDT MON MAY 13 2013 RED FLAG WARNING CONTINUES THIS AFTERNOON AND EARLY EVENING FOR LOW RELATIVE HUMIDITY...GUSTY WINDS AND DRY PASTURES. UPGRADED FIRE WEATHER WATCH TO RED FLAG WARNING FOR TUESDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY RANGELAND CONDITIONS. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025-031>037- 040>048-050-051. WIND ADVISORY FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ003-004-011-012-019>022-034-035- 042-045-046. HIGH WIND WATCH FROM 5 AM MDT EARLY THIS MORNING THROUGH THIS EVENING FOR NDZ031>033-040-041-043-044. WIND ADVISORY FROM 6 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR NDZ001-002-009-010-017-018. WIND ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR NDZ005-013-023-025-036-037-047-048-050-051. && UPDATE...JV SHORT TERM...WAA LONG TERM...MM/KS AVIATION...JV FIRE WEATHER...WAA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 945 PM CDT MON MAY 13 2013 NDZ004-012-150245- BOTTINEAU-MCHENRY- 945 PM CDT MON MAY 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT RIVER FLOOD WARNINGS REMAIN IN EFFECT THROUGHOUT THE LOWER SOURIS BASIN. FOR DETAILED INFORMATION IN YOUR AREA...VISIT WWW.WEATHER.GOV/BISMARCK. FOR INFORMATION ON RIVER STAGES AND FORECASTS CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE. SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT AHEAD OF AN APPROACHING COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT TUESDAY. A WIND ADVISORY IS IN EFFECT FOR NORTHWEST AND CENTRAL NORTH DAKOTA TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. WIND GUSTS TO 50 MPH ARE POSSIBLE. DUE TO THE STRONG WINDS...FIRE DANGER WILL BE EXTREME ACROSS THE AREA TUESDAY...AND A RED FLAG WARNING IS ALSO IN EFFECT FROM LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. PLEASE SEE WWW.WEATHER.GOV/BISMARCK FOR DETAILS. AN UNSETTLED WEATHER PATTERN IS EXPECTED TO DEVELOP LATER THIS WEEK. THIS WILL BRING A THREAT OF THUNDERSTORMS THURSDAY INTO SUNDAY. SOME THUNDERSTORMS MAY BECOME SEVERE...MORE DETAILS AS THE WEEK PROGRESSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>003-005-009>011-013-017>023-025-034>037-042-045>048-050- 051-150245- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON- BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 945 PM CDT MON MAY 13 2013 /845 PM MDT MON MAY 13 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY FAR NORTHWEST AND NORTH CENTRAL TONIGHT...WITH A SLIGHT CHANCE OF THUNDERSTORMS FURTHER SOUTH THROUGH THE I-94 CORRIDOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT TUESDAY. A WIND ADVISORY IS IN EFFECT FOR NORTHWEST AND CENTRAL NORTH DAKOTA TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. WIND GUSTS TO 50 MPH ARE POSSIBLE. DUE TO THE STRONG WINDS...FIRE DANGER WILL BE EXTREME ACROSS THE AREA TUESDAY...AND A RED FLAG WARNING IS ALSO IN EFFECT FROM LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. PLEASE SEE WWW.WEATHER.GOV/BISMARCK FOR DETAILS. AN UNSETTLED WEATHER PATTERN IS EXPECTED TO DEVELOP LATER THIS WEEK. THIS WILL BRING A THREAT OF THUNDERSTORMS THURSDAY INTO SUNDAY. SOME THUNDERSTORMS MAY BECOME SEVERE...MORE DETAILS AS THE WEEK PROGRESSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ031>033-040-041-043-044-150245- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 845 PM MDT MON MAY 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT TUESDAY. A HIGH WIND WATCH REMAINS IN EFFECT FOR SOUTHWEST NORTH DAKOTA TUESDAY MORNING THROUGH TUESDAY EVENING. THERE IS A POTENTIAL FOR SUSTAINED WINDS AS HIGH AS 40 MPH AND PEAK GUSTS TO 60 MPH. DUE TO THE STRONG WINDS...FIRE DANGER WILL BE EXTREME ACROSS THE AREA TUESDAY...AND A RED FLAG WARNING IS ALSO IN EFFECT FROM LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. PLEASE SEE WWW.WEATHER.GOV/BISMARCK FOR DETAILS. AN UNSETTLED WEATHER PATTERN IS EXPECTED TO DEVELOP LATER THIS WEEK. THIS WILL BRING A THREAT OF THUNDERSTORMS THURSDAY INTO SUNDAY. SOME THUNDERSTORMS MAY BECOME SEVERE...MORE DETAILS AS THE WEEK PROGRESSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AYD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1129 PM CDT MON MAY 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND GST 2 ESE TIOGA 48.38N 102.90W
05/13/2013 M68 MPH WILLIAMS ND AWOS
&&
AYDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1155 PM CDT MON MAY 13 2013 NDZ002>004-010>012-019-021-140530- BOTTINEAU-BURKE-MCHENRY-MCLEAN-MERCER-MOUNTRAIL-RENVILLE-WARD- 1155 PM CDT MON MAY 13 2013 ...SPECIAL WEATHER STATEMENT... AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM KENMARE...THROUGH PARSHALL AND TWIN BUTTES...MOVING EAST AT 55 MPH. WINDS UP TO 55 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... HAZEN BAY RECREATION AREA... MAKOTI... KENMARE... COULEE... TAGUS... EMMET... NORMA... RYDER... HARTLAND... DONNYBROOK... MINOT... LAKE SAKAKAWEA STATE PARK... FORT STEVENSON STATE PARK... TOLLEY... RICE LAKE... DOUGLAS... IF YOU HEAR THUNDER OR SEE LIGHTNING...REMAIN INDOORS. THOSE WORKING ON OUTDOOR STRUCTURES SHOULD SEEK APPROPRIATE SHELTER. AYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1235 AM CDT TUE MAY 14 2013 NDZ002>004-010>013-019>023-140630- BOTTINEAU-BURKE-MCHENRY-MCLEAN-MERCER-MOUNTRAIL-OLIVER-PIERCE- RENVILLE-SHERIDAN-WARD-WELLS- 1235 AM CDT TUE MAY 14 2013 ...SPECIAL WEATHER STATEMENT... AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING FROM KENMARE...TO 25 MILES EAST OF PARSHALL...SOUTH TO AROUND STANTON...MOVING EAST AT 50 MPH. WINDS UP TO 55 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BERTHOLD... DONNYBROOK... HENSLER... FALKIRK... WASHBURN... UNDERWOOD... MAX... COLEHARBOR... NORMA... FOXHOLM... DES LACS... CARPIO... WASHBURN... TOLLEY... BURLINGTON... MINOT... IF YOU HEAR THUNDER OR SEE LIGHTNING...REMAIN INDOORS. THOSE WORKING ON OUTDOOR STRUCTURES SHOULD SEEK APPROPRIATE SHELTER. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. HEINERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 117 AM CDT TUE MAY 14 2013 NDZ004-005-012-013-022-023-025-140715- BOTTINEAU-FOSTER-MCHENRY-PIERCE-ROLETTE-SHERIDAN-WELLS- 117 AM CDT TUE MAY 14 2013 ...SPECIAL WEATHER STATEMENT... AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING FROM BOTTINEAU...SOUTH TO MCCLUSKY...MOVING EAST AT 55 MPH. WINDS UP TO 55 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LAKE METIGOSHE STATE PARK... WILLOW CITY... BERWICK... ANAMOOSE... SHEYENNE LAKE... DENHOFF... OVERLY... ORRIN... BARTON... MARTIN... GOODRICH... INTERNATIONAL PEACE GARDEN... DUNSEITH... BALTA... THORNE... IF YOU HEAR THUNDER OR SEE LIGHTNING...REMAIN INDOORS. THOSE WORKING ON OUTDOOR STRUCTURES SHOULD SEEK APPROPRIATE SHELTER. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. HEINERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 204 AM CDT TUE MAY 14 2013 NDZ002>004-009>011-017-140800- BOTTINEAU-BURKE-MCKENZIE-MOUNTRAIL-RENVILLE-WARD-WILLIAMS- 204 AM CDT TUE MAY 14 2013 ...SPECIAL WEATHER STATEMENT... AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM POWERS LAKE...SOUTH TO WHITE EARTH BAY RECREATIONAL AREA IN FAR SOUTHWESTERN MOUNTRAIL COUNTY...MOVING EAST AT 55 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING WINDS UP TO 50 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING. BRIEF HEAVY DOWNPOURS ARE ALSO POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NIOBE... STANLEY... KENMARE... PALERMO... BELDEN... NORMA... COULEE... BLAISDELL... TOLLEY... HARTLAND... DONNYBROOK... TAGUS... GREENE... CARPIO... GRANO... IF YOU HEAR THUNDER OR SEE LIGHTNING...REMAIN INDOORS. THOSE WORKING ON OUTDOOR STRUCTURES SHOULD SEEK APPROPRIATE SHELTER. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. HEINERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 303 AM CDT TUE MAY 14 2013 NDZ003>005-011>013-140900- BOTTINEAU-MCHENRY-PIERCE-RENVILLE-ROLETTE-WARD- 303 AM CDT TUE MAY 14 2013 ...SPECIAL WEATHER STATEMENT... AT 258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LANSFORD TO 23 MILES SOUTHWEST OF MINOT...MOVING EAST AT 55 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING WINDS UP TO 50 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING. BRIEF HEAVY DOWNPOURS ARE ALSO POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GLENBURN... MINOT... WOLSETH... SURREY... LOGAN... DEERING... SAWYER... NORWICH... SIMCOE... VELVA... GRANVILLE... VOLTAIRE... UPHAM... BERGEN... BANTRY... IF YOU HEAR THUNDER OR SEE LIGHTNING...REMAIN INDOORS. THOSE WORKING ON OUTDOOR STRUCTURES SHOULD SEEK APPROPRIATE SHELTER. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. HEINERT
The national radar mosaic for the moment the first event began.
3 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2013Every state in 2013This day in weather historyWarnings in North Dakota, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444544, 444545, 444547.